MAUDE Adverse Event Report: EPOCAL INC. EPOC HOST

EPOCAL INC. EPOC HOST
Model Number HH-1R09-00-00
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 09/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has requested data files for investigation but none have been provided.Since no instrument files could be obtained, lot performance will be assessed.The customer is currently using this epoc device.The customer stated the patient is currently stable.Response from customer: "after much review and testing, we have determined the discrepancy could only have been caused by preanalytical issues.In running ten samples, my correlation for the potassium was quite tight.We have concluded the epoc was not responsible for the mi of that patient.".
 
Event or Problem Description
The customer reported discrepant potassium values on the epoc host when compared to a non-siemens lab instrument.
 
Additional Manufacturer Narrative
Siemens has requested instrument logs from the customer, however the customer has not provided the requested data.The cause of the k+ discrepancies could not be determined from the information provided by the customer.A review of the inhouse performance for the card lot used, lot 01-20118-10, did not identify any product deficiencies.The failure rate of lot 01-20118-10 is not showing an increased trend in the field, therefore there is no further evidence that the system or reagent cards are not performing as intended.It should be noted that sample handling/delays are known to affect sample results if proper precautions are not considered.The cause of this event is unknown.

Brand Name
EPOC HOST
Common Device Name
EPOC HOST
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
MDR Report Key10631223
Report Number3002637618-2020-00053
Device Sequence Number14104550
Product Code CGL
UDI-Device Identifier00809708053901
UDI-Public00809708053901
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
113726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHH-1R09-00-00
Device Catalogue Number10736393
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR